Funnel Cloud, Appling
- When
- June 13, 4:35 PM EST
- Where
- Appling County, Graham
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.749, -82.289 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 1:30 PM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT TUE JUN 13 2006
.SHORT TERM...RAIN BANDS ARE SWEEPING ACROSS THE AREA AND ARE
BECOMING A LITTLE STRONGER IN THE ERN PORTION OF NE FL WHERE A
FEW BREAKS IN THE CLOUDS HAVE PROVIDED MINIMAL HEATING. KJAX VAD
WIND PROFILE SHOWS SOUTHERLY WINDS ALL LEVELS. THUS EXPECT HEAVY
RAINS AND GUSTY WINDS IN THIS AREA. TORNADOES ARE STILL POSSIBLE
WITH STRONG SPEED SHEAR ESPECIALLY ALONG COASTAL SE GA.
HAVE MADE FEW CHANGES TO THE FORECAST THROUGH FRIDAY NIGHT AND
MOSTLY BLENDED THE LATEST GFS WITH PREVIOUS PACKAGE. WEDNESDAY...
MOIST SWLY FLOW WILL FEED INTO WHATS LEFT OF ALBERTO AND COULD
SEE SCATTERED STORMS ACROSS THE AREA. LIGHT WEST WINDS ON THURSDAY
WILL FOCUS SCT STORMS ALONG ERN HALF FL PENINSULA WHERE TEMPS WILL
REACH MID 90S. CHANGES OCCUR ON FRIDAY WHEN HIGH PRESSURE MOVES TO
ERN SEABOARD SHIFTING WINDS TO ONSHORE AND LOWERING MAX TEMPS A
FEW DEGREES IN COASTAL COUNTIES.
.LONG TERM...RIDGE EXPECTED TO REMAIN NORTH OF AREA PROVIDING
ONSHORE FLOW WITH MAX TEMPS AOB CLIMO ALONG EAST COAST AND AOA
CLIMO INLAND. HIGH PRESSURE ALOFT IS EXPECTED TO BE OVER THE
SOUTHEAST AND WILL LIMIT AFTN/EVNG THUNDERSTORMS TO LOW CHANCE.
&&
.MARINE...WINDS GUSTING OVER THE COASTAL WATERS ESPECIALLY WITH
PASSING CONVECTIVE BANDS. SAUF1 RECENTLY HAD A GUST TO 42 KNOTS.
OTHERWISE SUSTAINED WINDS GENERALLY RUNNING 20 TO 25 KNOTS. AS
ALBERTO CONTINUES TO MOVE NORTHEAST WINDS WILL REMAIN GUSTY AND SEAS
WILL CONTINUE TO INCREASE ESPECIALLY OVER THE GEORGIA WATERS WHERE
THE FETCH IS LONGEST. WILL HOLD AFTN COASTAL UNTIL AFTER THE NEXT
PACKAGE FROM NHC TO ACCOUNT FOR ANY CHANGES IN WARNINGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 89 71 93 / 80 50 20 20
SSI 73 88 74 90 / 70 50 40 20
JAX 72 89 71 92 / 60 40 40 30
SGJ 73 89 72 89 / 60 40 40 30
GNV 72 88 70 91 / 60 40 30 30
OCF 73 88 71 91 / 60 30 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...INLAND TROPICAL STORM WARNING UNTIL 4 AM WEDNESDAY FOR THE
FOLLOWING ZONES: DUVAL...FLAGLER...NASSAU...AND ST JOHNS.
TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
ZONES: DUVAL...FLAGLER...NASSAU...AND ST JOHNS.
INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT WEDNESDAY FOR THE
FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...GILCHRIST...HAMILTON...MARION...PUTNAM...
SUWANNEE...AND UNION.
GA...INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT WEDNESDAY FOR THE
FOLLOWING ZONES: APPLING...ATKINSON...BACON...BRANTLEY...
CHARLTON...CLINCH...COFFEE...ECHOLS...JEFF DAVIS...PIERCE...
WARE...AND WAYNE.
INLAND TROPICAL STORM WARNING UNTIL 4 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL CAMDEN...COASTAL GLYNN...INLAND
CAMDEN...AND INLAND GLYNN.
TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL CAMDEN...COASTAL GLYNN...INLAND CAMDEN...AND
INLAND GLYNN.
AM...TROPICAL STORM WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60
NM OFFSHORE...ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
20 NM...FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM...
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE...
AND ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
PUBLIC...TRABERT
MARINE/FIRE WX...CAMPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 228 PM EDT TUE JUN 13 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 228 PM EDT TUE JUN 13 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TROPICAL STORM WARNING IN EFFECT ALONG THE ATLANTIC COASTAL COUNTIES AND ADJACENT COASTAL WATERS... ...INLAND TROPICAL STORM WARNING IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND ALL OF NORTHEAST FLORIDA... TROPICAL STORM ALBERTO WILL IMPACT THE FORECAST AREA WITH HEAVY RAIN BANDS...STRONG WINDS AND ISOLATED SEVERE THUNDERSTORMS THROUGH TONIGHT. THESE STORMS WILL PROGRESS RAPIDLY EASTWARD THROUGH THE AFTERNOON AND EVENING TO AFFECT THE ATLANTIC COAST. ISOLATED TORNADOES AND GUSTY WINDS WILL BE THE PRIMARY THREAT FROM THE STRONGER THUNDERSTORMS. PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT (HLS) FOR DETAILS. ALL INTERESTS IN THE REGION SHOULD MONITOR THE PROGRESS OF ALBERTO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON WEDNESDAY THROUGH SUNDAY AS A MOIST TROPICAL AIRMASS REMAINS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM FUNNEL CLOUD HAZLEHURST 31.87N 82.60W
06/13/2006 JEFF DAVIS GA PUBLIC
COUPLE OF FUNNEL CLOUD REPORTS IN THE HAZLEHURST VICINITY
&&
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 432 PM EDT TUE JUN 13 2006 GAZ133-132100- JEFF DAVIS- 432 PM EDT TUE JUN 13 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 500 PM EDT... AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HAZLEHURST...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HAZLEHURST THROUGH 500 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 PM EDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM NON-TSTM WND GST OCALA AIRPORT 29.17N 82.22W
06/13/2006 M41 MPH MARION FL AWOS
&&
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 448 PM EDT TUE JUN 13 2006 FLZ033-037-038-132115- FLAGLER-PUTNAM-ST. JOHNS- 448 PM EDT TUE JUN 13 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM...FLAGLER AND ST. JOHNS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 515 PM EDT... AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF CRESCENT CITY... MOVING NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND POMONA PARK...LAKE COMO...CRESCENT CITY...ANDALUSIA... SPUDS...SAINT AUGUSTINE SOUTH...SAINT AUGUSTINE SHORES...SAINT AUGUSTINE BEACH...SAINT AUGUSTINE AND ELKTON THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 511 PM EDT TUE JUN 13 2006 GAZ133-135-132145- APPLING-JEFF DAVIS- 511 PM EDT TUE JUN 13 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND JEFF DAVIS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 545 PM EDT... AT 511 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BAXLEY...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAXLEY...PINE GROVE...GRAHAM AND PLANT HATCH THROUGH 545 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 PM EDT TUE JUN 13 2006 FLZ033-132145- ST. JOHNS- 515 PM EDT TUE JUN 13 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 545 PM EDT... AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER DUPONT CENTER...OR 4 MILES WEST OF CRESCENT BEACH...MOVING NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAINT AUGUSTINE SOUTH...SAINT AUGUSTINE SHORES...SAINT AUGUSTINE BEACH...DUPONT CENTER...CRESCENT BEACH... BUTLER BEACH AND ANASTASIA THROUGH 545 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515497.